Alert archive / Colorado / Red Flag Warnings in 2009

Red Flag Warning 15, NWS Denver/Boulder, CO

September 30, 200919 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Sep 30, 2009, 5:00 AM MDT for 19 counties in Colorado. It took effect at Sep 30, 2009, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 30, 2009, 5:00 AM MDT (11:00 UTC)
In effect from
Sep 30, 2009, 12:00 PM MDT
Expired
Sep 30, 2009, 8:13 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 5:01 PM MDTNON-TSTM WND GST 622 N Longmont, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4431 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 301100
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
500 AM MDT WED SEP 30 2009

...RED FLAG WARNING FOR THE FOOTHILLS AND PLAINS...

.A COLD FRONT WILL MOVE FROM EASTERN UTAH THIS MORNING TO EASTERN
COLORADO THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE
AHEAD OF THE FRONT...BECOMING QUITE STRONG THIS AFTERNOON.
SHOWER ACTIVITY MAY ALSO ENHANCE THE WINDS ESPECIALLY IN THE
MOUNTAINS. THE WINDS WILL SHIFT TO A MORE WESTERLY DIRECTION BEHIND
THE FRONT...REMAINING STRONG FOR A FEW HOURS BUT DECREASING BY
LATE EVENING. 

IN ADDITION TO THE WINDS...TEMPERATURES WILL STILL BE WARM AHEAD
OF THE FRONT WITH MINIMUM HUMIDITIES OF 15 TO 20 PERCENT. FINE
FUELS SUCH AS GRASSES HAVE ALSO DRIED CONSIDERABLY OVER THE LAST
WEEK. 

COZ215-216-238>251-301900-
/O.UPG.KBOU.FW.A.0004.090930T1800Z-091001T0300Z/
/O.NEW.KBOU.FW.W.0015.090930T1800Z-091001T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
500 AM MDT WED SEP 30 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING ACROSS THE FOOTHILLS AND PLAINS FOR STRONG WINDS AND LOW 
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...215...216...238...239...240...241...242...243...244
...245...246...247...248...249...250...251

SOUTH TO SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON TO
SPEEDS OF 15 TO 30 MPH IN ALL AREAS. GUSTS UP TO 40 MPH ARE
POSSIBLE MAINLY SOUTH OF INTERSTATE 70. ACROSS THE FRONT RANGE
FOOTHILLS...GUSTS UP TO 55 MPH ARE POSSIBLE. THE WINDS WILL SHIFT
TO THE WEST BEHIND A COLD FRONT THIS EVENING AND REMAIN STRONG FOR
A FEW HOURS...THEN DECREASE. MINIMUM HUMIDITIES WILL BE IN THE
15-20 PERCENT RANGE AHEAD OF THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

GIMMESTAD
2 follow-up statements
000 
WWUS85 KBOU 301740
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1140 AM MDT WED SEP 30 2009

...RED FLAG WARNING FOR THE FOOTHILLS AND PLAINS...

.A COLD FRONT ACROSS EASTERN UTAH WILL MOVE INTO EASTERN COLORADO
THIS EVENING. STRONG SOUTHWEST WINDS WILL INCREASE AHEAD OF THE
FRONT ACROSS NORTHEAST COLORADO DURING THE AFTERNOON. SHOWER ACTIVITY MAY
ALSO ENHANCE THE WINDS ESPECIALLY IN THE MOUNTAINS. THE WINDS WILL
SHIFT TO A MORE WESTERLY DIRECTION BEHIND THE FRONT...REMAINING
STRONG FOR A FEW HOURS BUT DECREASING BY LATE EVENING.

IN ADDITION TO THE WINDS...TEMPERATURES WILL STILL BE WARM AHEAD
OF THE FRONT WITH MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. FINE
FUELS SUCH AS GRASSES HAVE ALSO DRIED CONSIDERABLY OVER THE LAST
WEEK.

COZ215-216-238>251-010145-
/O.CON.KBOU.FW.W.0015.090930T1800Z-091001T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1140 AM MDT WED SEP 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...215...216...238...239...240...241...242...243...244
...245...246...247...248...249...250...251

STRONG SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH SUSTAINED SPEEDS
OF 20 TO 30 MPH IN ALL AREAS. GUSTS UP TO 45 MPH ARE POSSIBLE
MAINLY SOUTH OF INTERSTATE 70 AND ACROSS THE PALMER DIVIDE. ACROSS
THE FRONT RANGE FOOTHILLS...GUSTS UP TO 55 MPH ARE POSSIBLE...ESPECIALLY
IN THE VICINITY OF SHOWERS. THE WINDS WILL SHIFT TO THE WEST
BEHIND A COLD FRONT THIS EVENING AND REMAIN STRONG FOR A FEW
HOURS...THEN DECREASE. MINIMUM HUMIDITIES WILL BE IN THE 15-25
PERCENT RANGE AHEAD OF THE FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SWE
000 
WWUS85 KBOU 010213
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
813 PM MDT WED SEP 30 2009

COZ215-216-238>251-010315-
/O.CAN.KBOU.FW.W.0015.000000T0000Z-091001T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
813 PM MDT WED SEP 30 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...215...216...238...239...240...241...242...243...244
...245...246...247...248...249...250...251

A COLD FRONT MOVED ACROSS NORTHEASTERN COLORADO LATE THIS
AFTERNOON AND EVENING WHICH HAS BROUGHT COOLER AIR AND SLIGHTLY
HIGHER DEW POINTS TO THE REGION. THE THREAT FOR DANGEROUS FIRE
BEHAVIOR BECAUSE OF DRY AND WINDY CONDITIONS HAS ENDED FOR
TONIGHT.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 30, 3:50 AM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 30, 3:50 AM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MDT WED SEP 30 2009

.SHORT TERM...FORECAST IS GENERALLY ON TRACK. UPPER TROUGH AXIS WILL
MOVE ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING. WINDS
STARTING TO PICK UP OVER THE MOUNTAINS EARLY THIS MORNING AND THIS
WILL SPREAD TO THE PLAINS BY MIDDAY. THE STRENGTH OF THE WINDS WILL
BE LIMITED A BIT THOUGH BY THE SURFACE PRESSURE FALL CENTER TRACKING
ACROSS NORTHEASTERN COLORADO...MEANING THE STRONGEST WINDS WILL
PROBABLY BE ACROSS THE SOUTHERN PART OF OUR AREA. LOW LEVEL MOISTURE
WILL BE ADVECTING NORTHWARD ACROSS WESTERN KANSAS...AND COULD CLIP
THE NORTHEAST CORNER...BUT IN GENERAL WE WILL REMAIN IN A PRETTY DRY
AIRMASS SO THREAT OF STRONG STORMS SEEMS VERY LIMITED. HOWEVER...
WITH ALL THE WIND WE WILL STILL NEED TO BE WATCHING FOR ANY STORM
ORGANIZATION TO ACCELERATE THE EXISTING WIND FIELD. THIS WOULD MOST
LIKELY BE WITH THE FRONT IN THE LATE AFTERNOON HOURS. MAIN CHANGE I
MADE WAS TO RAISE THE POPS IN THE MOUNTAINS TONIGHT AND A WINTER
WEATHER ADVISORY WILL BE FORTHCOMING FOR THE HIGHER MOUNTAINS. NOT
MUCH FORCING OVERNIGHT...MAYBE A BIT NEAR THE WYOMING BORDER...BUT
WITH ALL THE WIND THERE SHOULD STILL BE A MODERATE SNOWFALL AND
PLENTY OF WIND ON THE PASSES.

I WILL ALSO BE ISSUING A RED FLAG WARNING FOR THE FOOTHILLS
EASTWARD. THE FUEL MOISTURE AND HUMIDITY WILL BE MARGINAL...THOUGH
THE MODEL MOISTENING SEEMS A BIT OPTOMISTIC GIVEN THE UPSTREAM OBS
WHICH ARE STILL PRETTY DRY AT LOW LEVELS. WITH PLENTY OF WIND IT
LOOKS CLOSE ENOUGH...THE HIGHEST THREAT SINCE LAST WINTER.

.LONG TERM...FOR THURDAY...THE UPPER LOW WILL BE OVER WRN SOUTH
DAKOTA.  MDT QG DECENT WILL BE OVER NERN CO AS A 110KT JET MAX
SWINGS ACROSS SRN CO.  ALTHO QG WILL BE SUBSIDENT...SUFFICIENT MID
LVL MSTR COUPLED WITH A STRONG NW OROGRAPHIC COMPONENT WILL ALLOW
FOR LIGHT SNOW TO CONTINUE IN THE HIGH COUNTRY THROUGH THE DAY.  THE
RHEA-THALER SNOW MDL SQUEEZES OUT 4-8 INCHES OF SNOW OVER 18-HRS.
ZONES 31 AND 33 WILL BE ESPECIALLY SUSCEPTIBLE.  THIS COUPLED WITH
WINDS IN THE 20-40 MPH RANGE AT 700 MB...SHUD BE ENUF TO WARRANT A
SNOW AND BLOWING SNOW ADVSY.  ACROSS THE URBAN CORRIDOR AND ADJACENT
PLAINS...STRONG SUBSIDENCE AND DOWNSLOPE SHUD NEGATE MOST OF THE
PCPN EAST OF THE DIVIDE.  WL HANG ON TO SLIGHT CHC POPS AS THE
PRECAUTION.  BEST POTENTIAL WILL OCCUR IN THE NORTHEAST PLAINS AWAY
FM THE FRONT RANGE AND IN CLOSER PROXIMITY TO THE UPPER LOW.  AS A
RESULT...SOME WRAP AROUND MSTR MAY CYCLE ACROSS THE FAR NORTHEAST
PLAINS (ZONES 49>51). MAIN CONCERN FOR THE PLAINS ON THURSDAY WILL
BE THE WINDS...DECENT SFC PRESSURE GRADIENT WITH STRONG NWLY FLOW
ALOFT...THE BEST OF WHICH MAY BE TOO FAR TO THE NORTH AND EAST OF
COLORADO.  IN SPITE OF THIS...THERE COULD BE A MARGINAL HIGH WIND
EVENT.  THE STRONGEST WINDS WILL LIKELY OCCUR ALONG THE WYOMING AND
NEBRASKA BORDERS. TOO MARGINAL FM MY PERSPECTIVE TO HOIST ANY
HIGHLIGHTS AT THIS TIME BUT WL KEEP THE MNTN OF GUSTS IN THE 45-55
MPH RANGE.  ON THURSDAY NIGHT ...A DRIER NORTHWESTERLY FLOW WL BE IN
PLACE WITH AN UPPER LEVEL RIDGE AXIS MOVING INTO THE NRN ROCKIES.
CLEARING SKIES AND DCRG WINDS WL ALLOW FOR TEMPERATURES TO DROP AT
OR NEAR FREEZING ACROSS THE NORTHEAST PLAINS LATE THURSDAY NIGHT
INTO FRIDAY MORNING.  WL DEFER TO THE DAY SHIFT FOR ANY HIGHLIGHTS
REGARDING FREEZING TEMPERATURES.  WL LEAVE THE GRIDS FOR THE
REMAINDER OF THE FCST IN TACT.  IT LOOKS LIKE A NWLY FLOW ALOFT AND
UPPER LEVEL RIDGING WL ALLOW FOR DRIER AND CLOSER TO SEASONAL
TEMPERATURES BY SATURDAY.  THE NEXT SYSTEM LOOK LIKE IT WILL START
TO INTRUDE INTO THE STATE BY SUNDAY AFTN...WITH AN INCREASING SWLY
FLOW ALOFT DEVELOPING OVER COLORADO.  NOT SURE ABOUT THE ACCURACY OF
THE TIMING OR TRACK OF THE NEXT TROF SO WL LEAVE WELL ENOUGH ALONE.
SOME CHC/SLGT CHC POPS ALREADY IN THE GRIDS FOR SUNDAY/MONDAY AND
THIS LOOKS FINE FOR NOW.

&&

.AVIATION...SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON
WITH GUSTS IN THE 30 TO 40 KNOT RANGE. A COLD FRONT WILL PASS AROUND
00Z WITH A SHIFT TO STRONG WEST WINDS THAT SHOULD DIMINISH INTO THE
10 TO 20 KNOT RANGE A FEW HOURS LATER. THERE COULD BE ISSUES WITH
CROSSWINDS AT DIA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
STRONG NORTHWEST WINDS ARE EXPECTED ON THURSDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY TONIGHT
      AND THURSDAY HIGH MOUNTAINS...ZONES 31..33 AND 34.
     RED FLAG WARNING NOON UNTIL 9 PM FOOTHILLS AND PLAINS...FIRE
      ZONES 215..216..AND 238 THROUGH 251.

GIMMESTAD/COOPER
Hazardous weather outlook, Sep 29, 11:04 AM MDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1104 AM MDT TUE SEP 29 2009

COZ030>051-301200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1104 AM MDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL MOVE EAST ONTO THE PLAINS TODAY...ALLOWING SOUTH
TO SOUTHWEST WINDS TO INCREASE ACROSS NORTHERN COLORADO. GUSTS AS
HIGH AS 30 MPH ARE EXPECTED THIS AFTERNOON. THE WINDS WILL CONTINUE
TO INCREASE IN THE MOUNTAINS OVERNIGHT...WITH GUSTS AS HIGH AS 50
MPH IN THE HIGHER MOUNTAINS. HIGHS WILL BE 10 TO 15 DEGREES WARMER
ON THE PLAINS TODAY...WITH MILD TEMPERATURES CONTINUING IN THE
MOUNTAINS. THE COMBINATION OF WARM TEMPERATURES...LOW HUMIDITIES AND
WIND WILL CAUSE INCREASING FIRE DANGER ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL
AREAS WEDNESDAY AFTERNOON. WINDS OVER THE MOUNTAINS WILL BE
INCREASING AHEAD OF A STORM SYSTEM BRINGING GUSTS AS HIGH AS 50 MPH
POSSIBLE. THE STORM WILL MOVE ACROSS COLORADO WEDNESDAY NIGHT AND
THURSDAY BRINGING IN COLDER AIR...GUSTY WINDS SPREADING ACROSS THE
PLAINS AND MOUNTAIN SNOW. ACCUMULATIONS OF 2 TO 6 INCHES ARE
EXPECTED IN THE MOUNTAINS. THE PLAINS CAN EXPECT A SLIGHT CHANCE OF
RAIN WEDNESDAY NIGHT AND THURSDAY. DRY WEATHER IS EXPECTED FOR THE
WEEKEND WITH TEMPERATURES A BIT BELOW SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ENTREKIN/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:45 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more22 hr
Sep 30, 2:21 PM MDTFreeze WatchBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 4 more13 hr
Sep 30, 2:21 PM MDTHigh Wind WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 7 more13 hr

Nearby

Red Flag Warnings in Colorado, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.